I have been dealing with hyperthyroidism for 2 years now. I am feel very frustrated... with this illness. I am so afraid to take methimazole due to experiencing major hair loss. But I feel that now that I have been off the medication the hair loss worsen. I am so scare to go completely bald. I told the endocrinologists the problems that I have been experiencing with methimazole, but ignored me. I also requested a change in my medication, which that did not happen. So I decide to go off of it, which I am realizing now that that was not clever at all. But today I started the medication again because I really do not have a choice. I feel at a dead end with this illness. No one understands you. And at times I feel very discouraged. Any support will help. Thank you!
You have got to suppress the thyroid. Sometimes you can't avoid taking a medication just because you don't like it. Get back to your endo and tell him what you're doing. You don't have a choice of 10 meds with this. There are only 2. Loosing your hair is a small price to pay for your health. Get a nice wig. Has your endo told you of the things too much thyroid hormone can do to your body? Never stop taking a medication without telling your doctor.
May I suggest that you read about the supplement, Biotin. Biotin can regrow hair, but it takes time (hair should not be dyed). You would probably see regrowth within 6 months, unless the medication you are taking cannot be "over-ridden" by the Biotin. If you want to try this, the suggested amount is 5 grams per day. (Please check with your doctor if you have any reservations.)
- Methimazole Information for Consumers
- Methimazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methimazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Nov 2009 • 1 answer
Just diagnosed with severe hyper thyroidism. Put on Methimazole. read the side effects, but is there
Posted 20 May 2010 • 2 answers
Posted 23 Mar 2014 • 1 answer
Methimazole -my mother in law has been taking this and has had a reaction to it doctors told her to?
Posted 15 Jun 2016 • 0 answers
Posted 24 Oct 2016 • 0 answers